Please use this identifier to cite or link to this item: http://hdl.handle.net/10419/77797
Authors: 
Bergantiños, Gustavo
Massó, Jordi
Neme, Alejandro
Year of Publication: 
2012
Citation: 
[Journal:] SERIEs - Journal of the Spanish Economic Association [ISSN:] 1869-4195 [Publisher:] Springer [Place:] Heidelberg [Volume:] 3 [Year:] 2012 [Issue:] 1/2 [Pages:] 29-57
Abstract: 
The division problem consists of allocating a given amount of an homogeneous and perfectly divisible good among a group of agents with singlepeaked preferences on the set of their potential shares. A rule proposes a vector of shares for each division problem. Most of the literature has implicitly assumed that all divisions are feasible. In this paper we consider the division problem when each agent has a maximal capacity due to an objective and verifiable feasibility constraint which imposes an upper bound on his share. Then each agent has a feasible interval of shares where his preferences are single-peaked. A rule has to propose to each agent a feasible share.We focus mainly on strategy-proof, efficient and consistent rules and provide alternative characterizations of the extension of the uniform rule that deals explicitly with agents' maximal capacity constraints.
Subjects: 
division problem
single-peaked preferences
uniform rule
capacity constraints
JEL: 
D71
Persistent Identifier of the first edition: 
Creative Commons License: 
http://creativecommons.org/licenses/by/2.0/
Document Type: 
Article

Files in This Item:
File
Size
345.29 kB





Items in EconStor are protected by copyright, with all rights reserved, unless otherwise indicated.